WAVE PROPAGATION ALONG PERIODIC LAYERS

Author: 

Farmer, C
Ockendon, H
Ockendon, J

Publication Date: 

2018

Journal: 

SIAM JOURNAL ON APPLIED MATHEMATICS

Last Updated: 

2020-01-21T09:13:38.867+00:00

Issue: 

4

Volume: 

78

DOI: 

10.1137/17M115092X

page: 

2154-2175

abstract: 

© 2018 Society for Industrial and Applied Mathematics. Solutions for waves traveling transversely in a layered medium satisfy an exact recurrence relation when the transit time across each of the layers is the same. Using such solutions in an alternating-direction splitting method, high accuracy solutions can also be computed for wave propagation parallel to the layers. An asymptotic analysis uncovers the remarkable result that dispersion of waves parallel to the layers is very similar to the dispersion observed in the transverse case. This result is confirmed by the numerical solutions. The results are in general agreement with similar observations reported in the literature using different numerical and analytical methods.

Symplectic id: 

856134

Download URL: 

Submitted to ORA: 

Not Submitted

Publication Type: 

Journal Article